MAUDE Adverse Event Report: NKUS LAB RNS-6803-7450; REMOTE NETWORK STATION

NKUS LAB RNS-6803-7450; REMOTE NETWORK STATION
Model Number RNS-6803-7450
Medical Device Problem Codes Device Alarm System (1012); No Audible Alarm (1019); Protective Measures Problem (3015)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the speakers failed on the remote network system (rns), the secondary monitoring system.They spontaneously stopped working and were making buzzing and humming sounds.The unit was rebooted, but the issue persists.The primary monitoring system, the central nurse's station (cns) was functional and monitoring the same patients when the rns failed.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The bedside monitors and telemetry transmitters were being monitored on the rns and cns, and the cns information has been provided as well.Central nurse's station, model: cns-6201a, s/n: (b)(4).Bedside monitor, model: bsm-6301a, s/n: (b)(4).Bedside monitor, model: bsm-6301a, s/n: (b)(4).Transmitter, model: gz-130pa, s/n: (b)(4).Transmitter, model: gz-130pa, s/n: (b)(4).
 
Event or Problem Description
The customer reported that the speakers failed on the remote network system (rns), the secondary monitoring system.They spontaneously stopped working and were making buzzing and humming sounds.The unit was rebooted, but the issue persists.The primary monitoring system, the central nurse's station (cns) was functional and monitoring the same patients when the rns failed.No patient harm reported.
 
Event or Problem Description
The customer reported that the speakers failed on the remote network system (rns), the secondary monitoring system.They spontaneously stopped working and were making buzzing and humming sounds.The unit was rebooted, but the issue persisted.The primary monitoring system, the central nurse's station (cns) was functional and monitoring the same patients when the rns failed.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the speakers failed on the remote network system (rns), the secondary monitoring system.They spontaneously stopped working and were making buzzing and humming sounds.The unit was rebooted, but the issue persisted.The primary monitoring system, the central nurse's station (cns) was functional and monitoring the same patients when the rns failed.No patient harm was reported.Service requested / performed: exchange.The reported device was returned to nihon kohden (nk) on 12/11/2019.No record of an evaluation was documented as the customer was provided with an exchanged unit.Investigation summary: per hha-21-002, the cause of the reported audio issue is the microsoft audio driver.This issue is mitigated via a software update version 02-10b, whereby the audio driver is reset after each alarm.This software update prevents user/operator from completely silencing the alarm.There have been no reports of audio issues with version 02-10b.Per hha-21-002, in order for use of, or exposure to, the product to cause an adverse health consequence to occur, the following unlikely sequence of events (serial faults) would all need to occur: 1.Critically ill patient is being monitored by an affected device, and the operator changes the volume of the alarm as described previously.2.Alarm volume is reduced by the operator to such a degree that it is less audible.3.Patient undergoes deterioration, and operator fails to notice visual and audible alarm signals.4.Alarms at bedside monitor are not noticed.Although such a sequence of events could occur, it has not been reported and is considered to be unlikely to occur.Further action is not warranted at this time.Additional device information: d10 concomitant medical device: the following device(s) were used in conjunction with the cns: central nurse's station: model #: cns-6201a serial #: (b)(6).Bedside monitor: model #: bsm-6301a serial #: (b)(6).Transmitter: model #: gz-130pa serial #: (b)(6).Additional information: b4 date of this report.D9 device available for evaluation? g3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes.H10 additional manufacturer narrative.

Brand Name
RNS-6803-7450
Common Device Name
REMOTE NETWORK STATION
Manufacturer (Section D)
NKUS LAB
14 bunsen
attn: shama mooman
irvine CA 92618
Manufacturer (Section G)
NKUS LAB
14 bunsen
attn: shama mooman
irvine CA 92618
Manufacturer Contact
shama mooman
14 bunsen
irvine, CA 92618
9492687488
MDR Report Key9253153
Report Number2032233-2019-00587
Device Sequence Number1864293
Product Code MHX
UDI-Device Identifier00851725007153
UDI-Public00851725007153
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K102376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRNS-6803-7450
Device Catalogue NumberRNS-6803-7450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM-6301A SN (B)(6).; BSM-6301A SN (B)(6).; BSM-6301A SN (B)(6).; BSM-6301A SN (B)(6).; CNS-6801A SN (B)(6).; CNS-6801A SN (B)(6).; GZ-130PA SN (B)(6).; GZ-130PA SN (B)(6).; GZ-130PA SN (B)(6).; GZ-130PA SN (B)(6).
Patient SexUnknown